Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 9, 2007, 4:50 PM MST for Cochise County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 4:50 PM MST (23:50 UTC)
- Expired
- Aug 9, 2007, 6:15 PM MST
- In force
- 85 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 95 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 092353 FFWTWC AZC003-100115- /X.NEW.KTWC.FF.W.0045.070809T2350Z-070810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 450 PM MST THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 615 PM MST * AT 449 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN EAST OF BISBEE AND WEST OF THE BISBEE DOUGLAS AIRPORT ALONG DOUBLE ADOBE ROAD. RADAR RAINFALL ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN IN THIS AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3135 10988 3135 10960 3157 10964 3162 10988 $$
2 follow-up statements
000 WGUS75 KTWC 100037 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 533 PM MST THU AUG 9 2007 AZC003-100115- /X.CON.KTWC.FF.W.0045.000000T0000Z-070810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 533 PM MST THU AUG 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS OVER SOUTH CENTRAL COCHISE COUNTY PRODUCING HEAVY RAIN. NATIONAL WEATHER SERVICE RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAINFALL HAS FALLEN ALONG DOUBLE ADOBE ROAD TO THE EAST OF BISBEE...WHERE DOUBLE ADOBE ROAD INTERSECTS WHITEWATER DRAW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3135 10988 3135 10960 3157 10964 3162 10988 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 100116 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 613 PM MST THU AUG 9 2007 AZC003-100123- /X.EXP.KTWC.FF.W.0045.000000T0000Z-070810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 613 PM MST THU AUG 9 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... ALTHOUGH LIGHT TO MODERATE RAINFALL CONTINUES ACROSS SOUTH CENTRAL COCHISE COUNTY...THE HEAVY RAINFALL HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. EXPECT WATER TO CONTINUE TO FLOW IN NORMALLY DRY STREAMBEDS AND WASHES...ALONG WITH PONDING OF WATER IN ROADS AND LOW SPOTS. LAT...LON 3135 10988 3135 10960 3157 10964 3162 10988 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:10 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 2:10 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU AUG 9 2007 .SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND AS A FAVORABLE FLOW RETURNS. THUS EXPECT THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. DAYTIME HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL INTO EARLY NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER ERN SANTA CRUZ AND PORTIONS OF WRN COCHISE COUNTIES AT 2105Z. STRONGEST CELLS WERE VICINITY SONOITA...PARKER CANYON LAKE...AND THE DRAGOON MTNS. OTHER STRONG CELLS WERE DETECTED OVER NRN SONORA SE OF KOLS AND NEAR THE FAR SE AZ/SW NM BORDER REGION. CELL MOVEMENT WAS GENERALLY NW AROUND 10 KTS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER E CENTRAL SONORA. BASED ON SATELLITE IMAGERY AND RADAR TRENDS...HAVE OPTED TO INCREASE POPS INTO LOW-CHANCE CATEGORY THIS EVENING FROM THE TUCSON VICINITY SEWD. GIVEN THE DRIER NEAR-SURFACE ENVIRONMENT...POTENTIAL FOR WIND GUSTS TO AROUND 45 KTS OR SO MAY OCCUR EARLY THIS EVENING ASSOCIATED WITH THE STRONGEST TSTMS. OTHERWISE LOCALLY HEAVY RAINFALL ALSO A THREAT FROM THE STRONGEST CELLS. PER COORD WITH WFO PSR...ALSO OPTED TO INTRODUCE SLIGHT CHANCE OF SHOWERS/TSTMS AFTER MIDNIGHT ALL ZONES WITH BELIEF THAT CONVECTIVE COMPLEX DEVELOPS JUST SOUTH OF THIS FORECAST AREA THIS EVENING. MOISTURE EXPECTED TO INCREASE ACROSS SE AZ FRI AS GENERALLY SELY MID-LEVEL FLOW PREVAILS. 09/12Z GFS STILL SIMILAR WITH REGARD TO PREVIOUS SOLUTIONS IN THAT FRI AND PERHAPS SAT MAY BE A FAIRLY ACTIVE CONVECTIVE PERIOD. ONE SCENARIO IS FOR LARGE CONVECTIVE COMPLEXES TO DEVELOP OVER NRN SONORA DURING THE LATE AFTERNOON AND EVENING PERIODS...AS MENTIONED ABOVE PERHAPS AS EARLY AS THIS EVENING...WITH CONVECTIVE OUTFLOWS ADVANCING NWD AND SUBSEQUENTLY PRIMING THIS FORECAST AREA FOR LARGER UPSWING IN CONVECTIVE ACTIVITY EITHER FRI OR SAT. THUS HAVE TRENDED POPS UPWARD FRI AND SAT INTO THE CHANCE CATEGORY MAINLY CENTRAL/ERN SECTIONS. UPPER HIGH TO BE CENTERED OVER THE CENTRAL ROCKIES/CENTRAL CONUS PLAINS REGION LATER THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. 09/12Z GFS DEPICTED SOME SEMBLANCE OF INVERTED-TROUGH FEATURE BRUSHING THE AREA SUN NIGHT FOR POTENTIAL UPSWING IN ACTIVITY. HARD TO DETERMINE AT THIS TIME THOUGH WHICH DAY...OR DAYS...DURING THE LATTER PART OF THE FORECAST PERIOD WILL BE POTENTIALLY UP-DAYS...OR DOWN-DAYS. SO FOR NOW WILL MAINTAIN INHERITED SLIGHTLY BELOW NORMAL CLIMO POP FORECASTS FOR NOW. DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...SCATTERED TSTMS THIS EVENING GENERALLY EAST OF A GLOBE-RED ROCK-KITT PEAK LINE. CIGS ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8KFT AGL...THOUGH CIGS AS LOW AS 2-3KFT AGL WITH THE STRONGEST TSTMS. BELIEVE BULK OF SHRA/TSRA WILL END BY AROUND 10/06Z OR SO...ALTHOUGH ISOLATED -TSRA MAY YET OCCUR KTUS VICINITY WWD UNTIL AROUND 10/12Z. SCT-BKN CLOUD DECK ABOVE 12KFT AGL AFTER 10/06Z INTO FRI MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:33 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Aug 9, 4:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Aug 9, 4:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.